MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. DISPOSABLE EMR KIT

AOMORI OLYMPUS CO., LTD. DISPOSABLE EMR KIT
Model Number K-001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Perforation (2001)
Date of Event 06/20/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the literature described "emr kit", olympus selected "k-001" as a representative product.An ultrasound probe (maj-935) was used to assess the depth of invasion and was not associated with any adverse events.The suspect device has not been returned to olympus for evaluation.The investigation is in process.The literature article is attached for additional information.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.
 
Event or Problem Description
Olympus reviewed the following literature titled "potential risk during endoscopic management of large duodenal polyps." this multi-center retrospective study reviews the patient characteristics, emr techniques, procedure outcomes, adverse events, and recurrence of large duodenal polyps in 65 patients.Complete resection of the visible mass was achieved in 96.9% of cases.This study concludes that the talented endoscopists are critically required for endoscopic management of large duodenal polyps.While most immediate adverse events can be managed endoscopically, all preventive measures for delayed perforation should be applied before completing emr as these usually require surgical intervention.Type of adverse events/number of patients.Intraoperative bleeding - 12 patients.Delayed perforation - 2 patients.Delayed bleeding - 7 patients.Recurrence - 11 patients.This literature article requires 3 reports.The related patient identifiers are as follows: (b)(6) : gif-q180.(b)(6) : tjf-160f.(b)(6) : k-001.This medwatch report is for patient identifier (b)(6).There is no report of any olympus device malfunction in any procedure described in this study.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provided additional information from the author and to provide additional information based on the legal manufacturer's final investigation.New information added to the following fields: b5 and h6.The device history record was unable to be reviewed for this device since no product malfunction was reported.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, it is likely the reported event is an accident or a complication associated with a surgical procedure using the subject device.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
In the medical opinion of the author, the olympus device did not cause malfunction nor the adverse events reported.

Brand Name
DISPOSABLE EMR KIT
Common Device Name
DISPOSABLE EMR
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key15973820
Report Number9614641-2022-00760
Device Sequence Number6960265
Product Code FDS
UDI-Device Identifier04953170048562
UDI-Public04953170048562
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K984358
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberK-001
Device Lot NumberUNKNOWN(LITERATURE)
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/13/2022
Supplement Date Received by Manufacturer12/14/2022
Initial Report FDA Received Date12/13/2022
Supplement Report FDA Received Date01/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NON-OLYMPUS ACUSNARE; NON-OLYMPUS ENDOCUT Q MODE VIO 300D; OLYMPUS GIF-Q180; OLYMPUS TJF-160F
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Other;
Patient SexUnknown